MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC BILILUX PHOTOTHERAPY LIGHT; LED PHOTOTHERAPY SYSTEM - JAUNDICE MANAGEMENT SYSTEMS

DRAEGER MEDICAL SYSTEMS, INC BILILUX PHOTOTHERAPY LIGHT; LED PHOTOTHERAPY SYSTEM - JAUNDICE MANAGEMENT SYSTEMS
Catalog Number MU20100
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.H3 other text : ongoing.
 
Event or Problem Description
It was reported that the photo therapy lamp was dislodged from its stand and fell into the patient compartment.It was confirmed by the user that the reported incident did not result in any health consequences for the patient.
 
Additional Manufacturer Narrative
A complaint was received involving a bililux light disconnecting from a bililux spring arm into a patient's cot.No adverse patient impact was reported.Additional information was requested.It was confirmed that the device was assembled using a right-angled power cord, rather than the draeger power cord provided (type g, part number 1851713, cable great britian,3m,10a).No repairs were performed on the light or the spring arm as a result of the event; the devices were put back into service.It is unknown if the user performed the functional check prior to use, if the user heard an audible 'click' when attaching the lamp to the spring arm, or if the user confirmed that the light was locked in place prior to use.To resolve the issue, the hospital staff were reminded they must ensure the light is correctly installed onto the spring arm and to listen for an audible click.The right-angled power cord was removed from device and replaced with a straight lead.Based on the results of the investigation, root cause was identified as user error.No further issues have been reported.Per the instructions for use, when attaching the bililux light to the spring arm, "insert the quick-connect plug on the phototherapy light into the arm socket until it audibly clicks into place." this information was shared with the customer.Per the instructions for use, "a malfunctioning phototherapy system may not provide correct therapy.To ensure proper functionality, perform the functional check procedure before the device is first placed into service, after it has been turned off, and after cleaning or service procedures.Do not use the device if a malfunction was detected during the functional check procedure.Do not use the device if any controls are not functional or if the device does not pass the functional check procedure successfully." the functional checklist was shared with the customer.
 
Event or Problem Description

Brand Name
BILILUX PHOTOTHERAPY LIGHT
Common Device Name
LED PHOTOTHERAPY SYSTEM - JAUNDICE MANAGEMENT SYSTEMS
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
2156602400
MDR Report Key18552796
Report Number1220063-2024-00009
Device Sequence Number12687661
Product Code LBI
UDI-Device Identifier04049098094900
UDI-Public(01)04049098094900(11)190320(21)1097771020(93)MU20100-10
Combination Product (Y/N)N
PMA/510(K) Number
K954611
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMU20100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown